Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 20, 2017, 5:55 PM CDT for Warren County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2017, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 20, 2017, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
County Warren County, MO
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WWUS83 KLSX 202255
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
555 PM CDT SUN AUG 20 2017
MOZ050-051-060-202345-
Montgomery MO-Warren MO-Callaway MO-
555 PM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY...EAST
CENTRAL CALLAWAY AND NORTHWESTERN WARREN COUNTIES UNTIL 645 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Florence, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Warrenton, Hermann, New Florence, Jonesburg, Truesdale, Big Spring,
Mineola, High Hill, Rhineland, McKittrick, Portland, Danville,
Americus, Reform and Steedman.
This includes Interstate 70 in Missouri between exits 170 and 193.
This also includes Deutschheim Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3885 9186 3896 9131 3892 9111 3871 9112
3870 9188
TIME...MOT...LOC 2255Z 288DEG 15KT 3888 9148
$$
ByrdWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:48 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 20, 3:48 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 348 PM CDT Sun Aug 20 2017 .SHORT TERM... (Through Late Monday Afternoon) Issued at 348 PM CDT Sun Aug 20 2017 The outflow boundary from last night's MCS has pushed almost all the way through southeast through the forecast area, and the synoptic warm front is lifting back up through west central and northwest Missouri. A line of showers and thunderstorms is moving along the front from near Moberly up to near Maryville. The eastern end of the line appears to be weakening as it moves into more stable air behind the outflow boundary over our area. That being said...low level moisture convergence continues along the front through the rest of the afternoon...so I expect at least isolated to widely scattered convection to continue until at least 01-02Z this evening. across parts of central and northeast Missouri. The front will continue to lift northeast into Iowa tonight. All short range guidance is now showing moderate to strong moisture convergence over Iowa on the nose of a 30-40kt low level jet with precip breaking out between 04-06Z either over eastern Nebraska or northern/northwestern Iowa. CAMs also have some flavor of MCS over Iowa tonight. The strength and movement of the MCS tonight will be critical to what happens on Monday for the eclipse. The most likely scenario is that the MCS will push east-southeast tonight and early Monday morning as the low level jet veers. Even the forward propagating Corfidi vectors show a southerly component late tonight...and the highest MUCAPE will be over southern Iowa/northern Missouri which will help the overall movement to have a southerly component. Think the MCS will lay down an outflow boundary which will push south into the area on Monday morning...with isolated to widely scattered convection forming on it as it intersects higher CAPE air across eastern Missouri and southwestern Illinois. The 4km NAM nest has the boundary drifting all the way south to near the I-70 corridor by around noon on Monday where it lights up with thunderstorms right around eclipse time at 18Z. All this makes good synoptic sense given the current set up and is very similar to what happened today. Unfortunately this will make eclipse viewing problematic. Convective debris from overnight storms, and new development on the outflow boundary will likely produce considerable cloudiness...but like today there should also be breaks in the clouds, and the clouds may also be partially translucent. Additionally...mesoscale features that are not well represented in the models could change the forecast for the better...or the worse. Unfortunately there's simply no way to precisely predict how cloudy it will be tomorrow at 18Z right now. Carney .LONG TERM... (Monday Night through Next Sunday) Issued at 348 PM CDT Sun Aug 20 2017 (Tuesday) A strong upper level disturbance en route to carving out a longwave TROF over eastern North America will move thru this period. It will be largely coincident with passage of a strong surface cold front. Plenty of moisture to work with, as precipitable water (PW) values thru the column will be over 2 inches and will justify high PoPs, especially north of I-70. Relatively high warm cloud thicknesses at or just above 4km along with the PW values will support a marginal threat for localized heavy rainfall that could lead to an isolated flash flooding event. Time to watch how this evolves and pans out as it will be somewhat dependent on how events the day before play out for specifics and so no plans on any Flood Watch at this time. Lots of clouds and the early onset of decent rain probs for most areas should keep temps in check with low-mid 80s for maxes. (Wednesday - Sunday) NW flow aloft will then prevail Wednesday and Thursday in the wake of passage of the digging shortwave disturbance, with this flow then transitioning some as a weak upper RIDGE slides thru Friday and Saturday. This will all be happening as a strong area of Canadian high pressure dominates the region thru at least Friday and probably into Saturday. While there are some hints from the models at bringing weak, fast moving upper level disturbances thru Wednesday and Thursday, it will need to overcome what should be a dry column in place. With forward speed too much and strength too little, it is unlikely any disturbance of this type will be able to produce sensible wx in our CWA and so opted for a dry forecast. There is also some indication of another disturbance on Saturday, but the track looks to edge our area with marginal moisture and so trended to a dry forecast for this day as well until this can get better resolved. Another shortwave could drop down again on Sunday to help reinvigorate the longwave eastern North American upper TROF but the passage of this feature also looks far enough west at this time to preclude pcpn chances but should set us up to keep the hot temps away as we reach the doorstep of September. Otherwise, the big story here will be a taste of early autumn with daytime max temps around 80 with lo humidity and nighttime mins in the 50s. TES && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1241 PM CDT Sun Aug 20 2017 Showers and thunderstorms will continue over southeast Missouri into southwest Illinois this afternoon along an outflow boundary left over from last night's thunderstorm complex. Expect VFR conditions outside of thunderstorms this afternoon. Should see storms diminish during the early evening with VFR continuing tonight. Another complex of storms is likely to develop over Iowa tonight and these storms could push another outflow boundary south to near the I-70 corridor tomorrow. This boundary could be another focus for storms late Monday morning into the afternoon much as is occurring today. SPECIFICS FOR KSTL: Expect VFR flight conditions to prevail through the period at Lambert. Thunderstorms south of the terminal along the outflow boundary which passed through this morning should stay south...although I cannot rule out some isolated storms in the vicinity this afternoon. Another complex of storms is likely to develop over Iowa tonight and these storms could push another outflow boundary south to near the I-70 corridor tomorrow. Current thinking is that the boundary will be in the vicinity of the terminal between 17-19Z Monday. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 20, 3:56 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 PM CDT Sun Aug 20 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 356 PM CDT Sun Aug 20 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight A few strong to severe thunderstorms are possible this evening, mainly for areas north of Interstate 70, where strong gusty winds and hail to the size of quarter dollars will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated strong to severe thunderstorms will be possible Monday night for areas north of Interstate 70, and again on Tuesday for areas south and east of Saint Louis. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for areas north of Interstate 70. TES
In the hours before
Special weather statement, Aug 20, 12:53 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
1253 PM CDT SUN AUG 20 2017
MOZ074-075-084-085-099-201845-
Reynolds MO-Madison MO-Iron MO-St. Francois MO-Ste. Genevieve MO-
1253 PM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IRON...SOUTHWESTERN STE.
GENEVIEVE...NORTHERN REYNOLDS...NORTHERN MADISON AND SOUTHWESTERN ST.
FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI UNTIL 145 PM CDT...
At 1253 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmington to near Oates. Movement was
east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Farmington, Fredericktown, Ironton, Park Hills, Reynolds, Pilot Knob,
Iron Mountain Lake, Arcadia, Bunker, Junction City, Cobalt, Knob
Lick, Iron Mountain, Glover, Belleview, Oates, Roselle, Centerville,
Corridon and Black.
This also includes Johnsons Shut-Ins State Park, Fort Davidson
Historic Site, Elephant Rocks State Park, and Taum Sauk Mountain
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3741 9118 3742 9121 3750 9121 3750 9126
3754 9128 3783 9034 3762 9015 3756 9014
3735 9117
TIME...MOT...LOC 1753Z 284DEG 10KT 3779 9034 3755 9112
TESSpecial weather statement, Aug 20, 1:07 PM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service St Louis MO
107 PM CDT SUN AUG 20 2017
MOZ099-201900-
Reynolds MO-
107 PM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REYNOLDS COUNTY
UNTIL 200 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Ellington, moving east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ellington and Garwood.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3716 9107 3718 9107 3718 9109 3720 9109
3720 9113 3725 9112 3726 9116 3730 9116
3730 9075 3727 9074 3720 9073 3717 9074
3717 9075 3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 1806Z 275DEG 22KT 3721 9114
TESSpecial weather statement, Aug 20, 5:12 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service St Louis MO
512 PM CDT SUN AUG 20 2017
MOZ050-051-202300-
Montgomery MO-Callaway MO-
512 PM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY AND EAST
CENTRAL CALLAWAY COUNTIES UNTIL 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montgomery City, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Montgomery City, New Florence, Jonesburg, Bellflower, Buell,
Williamsburg, Mineola, High Hill and Danville.
This includes Interstate 70 in Missouri between exits 161 and 183.
This also includes Graham Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3904 9162 3904 9127 3884 9127 3885 9165
3890 9177
TIME...MOT...LOC 2212Z 281DEG 18KT 3898 9158
ByrdSpecial weather statement, Aug 20, 5:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
555 PM CDT SUN AUG 20 2017
MOZ050-051-060-202345-
Montgomery MO-Warren MO-Callaway MO-
555 PM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY...EAST
CENTRAL CALLAWAY AND NORTHWESTERN WARREN COUNTIES UNTIL 645 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Florence, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Warrenton, Hermann, New Florence, Jonesburg, Truesdale, Big Spring,
Mineola, High Hill, Rhineland, McKittrick, Portland, Danville,
Americus, Reform and Steedman.
This includes Interstate 70 in Missouri between exits 170 and 193.
This also includes Deutschheim Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3885 9186 3896 9131 3892 9111 3871 9112
3870 9188
TIME...MOT...LOC 2255Z 288DEG 15KT 3888 9148
ByrdThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:53 PM CDT | Special Weather Statement | LSX | Iron | 52 min |
| Aug 20, 1:07 PM CDT | Special Weather Statement | LSX | Reynolds | 53 min |
| Aug 20, 5:12 PM CDT | Special Weather Statement | LSX | Montgomery | 48 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.